MAUDE Adverse Event Report: ETHICON INC. ETHICON; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. ETHICON; SUTURE, NONABSORBABLE, STEEL
Catalog Number M650G
Medical Device Problem Codes Use of Device Problem (1670); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was requested, but unavailable: - please confirm if the devices were used on the patient, - are there future plans to remove the suture and re-suture or any other medical/surgical intervention? please explain.- did this event contribute to any patient adverse event? if yes, please explain.--received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6)2025 and suture was used.During the procedure, it was found that the validity period of the 2d data matrix barcodes of the product did not match the actual validity period of the product, and the product had expired.Immediately discontinued.No adverse patient consequences were reported.Additional information was requested.

Brand Name
ETHICON
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25351798
Report Number2210968-2026-05975
Device Sequence Number10737015
Product Code GAQ
UDI-Device Identifier10705031045439
UDI-Public(01)10705031045439(17)271031(10)SMBAXL
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170767
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM650G
Device Lot NumberSMBAXL
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2026
Initial Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown